MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INCORPORATED NUVASIVE ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 18008317
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned as product is still in-situ.Radiographs provided confirm the complaint.Patient's post-operative physical activity is unknown.Patient's bone quality is unknown.No patient injury reported.Due to lack of information the root cause cannot be determined at this time.No additional investigation can be completed.Labeling review: ".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant components, loss of fixation." ".Warnings, cautions and precautions: correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.These devices are not intended to be used as the sole support for the spine.While proper selection can minimize risks, the size and shape of patient anatomy may present limitations on the size of the chosen implants.The nuvasive acp system is designed to assist in providing an adequate biomechanical environment for fusion.If a delayed union or nonunion occurs the implant may fail due to metal fatigue.Patients should be fully informed of the risk of implant failure.Care should be taken to ensure that all components are ideally fixated prior to closure." ".Patient education: the patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".Pre-operative warnings: care should be used during surgical procedures to prevent damage to the devices and injury to the patient." ".Post-operative warnings: damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.".
 
Event or Problem Description
On (b)(6) 2021 a spinal procedure took place.On (b)(6) 2021 it was discovered during a follow up that a screw had backed out.There was zero subsidence.No patient injury reported.No revision surgery scheduled.

Brand Name
NUVASIVE ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd.
san diego CA 92121
MDR Report Key12338050
Report Number2031966-2021-00101
Device Sequence Number2826194
Product Code KWQ
UDI-Device Identifier00887517065179
UDI-Public887517065179
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K203253
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18008317
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
18009354.